Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 25, NWS Green Bay, WI

June 12, 2017Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 12, 2017, 11:39 AM CDT for Marathon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 12, 2017, 11:39 AM CDT (16:39 UTC)
Expired
Jun 13, 2017, 11:39 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Rib River at Rib Falls (RIBW3).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
13.8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

714 
WGUS43 KGRB 121639
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1139 AM CDT Mon Jun 12 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Big Rib River at Rib Falls affecting Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC073-130739-
/O.NEW.KGRB.FL.W.0025.170612T1639Z-000000T0000Z/
/RIBW3.1.ER.170612T1434Z.170612T1515Z.000000T0000Z.NO/
1139 AM CDT Mon Jun 12 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Big Rib River at Rib Falls.
* At 10:15 AM Monday the stage was 10.2 feet. 
* Flood stage is 10.0 feet. 
* At 10.0 feet, Flooding affects are mainly lowland areas downstream 
  of Rib Falls toward Marathon City.  

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993             

$$
2 follow-up statements
563 
WGUS83 KGRB 130117
FLSGRB

Flood Statament
National Weather Service Green Bay WI
817 PM CDT Mon Jun 12 2017

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Wisconsin River at Merrill affecting Marathon and Lincoln Counties
  
  Big Rib River at Rib Falls affecting Marathon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC069-073-131617-
/O.CON.KGRB.FL.W.0026.000000T0000Z-170615T2100Z/
/RRLW3.1.ER.170613T0135Z.170613T1200Z.170615T0300Z.NO/
817 PM CDT Mon Jun 12 2017

The Flood Warning continues for
  The Wisconsin River at Merrill.
* At  6:30 PM Monday the stage was 10.1 feet. 
* Flood stage is 11.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 13.4 feet by tomorrow morning. The river will fall 
  below flood stage by Wednesday before midnight.
* At 13.0 feet, Several feet of water may be covering area parks and 
  lowland in Merrill.  Flood waters reach the base of the river 
  gaging station.  

&&

LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
      4514 8972 4515 8971             

$$

WIC073-131617-
/O.CON.KGRB.FL.W.0025.000000T0000Z-000000T0000Z/
/RIBW3.1.ER.170612T1434Z.170612T1915Z.000000T0000Z.NO/
817 PM CDT Mon Jun 12 2017

The Flood Warning continues for
  The Big Rib River at Rib Falls.
* At  7:15 PM Monday the stage was 10.0 feet. 
* Flood stage is 10.0 feet. 
* At 10.0 feet, Flooding affects are mainly lowland areas downstream 
  of Rib Falls toward Marathon City.  

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993             

$$
244 
WGUS83 KGRB 131224
FLSGRB

Flood Statament
National Weather Service Green Bay WI
724 AM CDT Tue Jun 13 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Big Rib River at Rib Falls AFFECTING Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC073-131254-
/O.CAN.KGRB.FL.W.0025.000000T0000Z-170613T1224Z/
/RIBW3.1.ER.170612T1434Z.170612T1915Z.170613T0000Z.NO/
724 AM CDT Tue Jun 13 2017

The Flood Warning is cancelled for
  The Big Rib River at Rib Falls.
* At 5:15 AM Tuesday the stage was 8.7 feet. 
* Flood stage is 10.0 feet. 
* At 9.0 feet, There is minor flooding of low land downstream between
  Rib Falls and Marathon City.  There is minor flooding in Lions park
  in Marathon City.  

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 12, 5:18 AM CDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 5:18 AM CDT, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
518 AM CDT Mon Jun 12 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 344 AM CDT Mon Jun 12 2017

Precipitation trends today into Tuesday the forecast issue.

Radar shows primary convection overnight has shifted east of Door
County early this morning. However at 3am, the surface front
remains over central and east central Wisconsin, with a few
locations south of this front near 80 degrees yet. Various
instability progs indicate unstable conditions remain over central
and east central Wisconsin along the 850 frontal boundary.
Therefore will not end but taper off the chances of storms for a
time this morning. Radars show persistent storms over west
central Wisconsin near the ARX area in the more unstable air which
could slide along the front later this morning. Forecast
soundings suggest a cap remains over east central Wisconsin but
erodes this afternoon. A few of these storms over central and east
Wisconsin will still be capable of producing locally heavy
rainfall with pwats ranging from 1.50 to 2.00 inches.

The 850 front begins to lift back north again tonight into
Tuesday as the broad upper low system works into the Northern
Plains and the flow aloft becomes more southwest again. Will
taper off the convection tuesday afternoon as the 850 warm front
is progged to lift north of the state. These storms will likely be
more elevated across the north as the surface front remains south
of the area through Tuesday and leaves much of the area in a
easterly flow with cooler but near normal temperatures. Will
focus higher pops along and near the 850 front movement through
Tuesday.

As far as severe potential today and tonight. Stronger storms
possible over central and east central Wisconsin near the surface
front and unstable moist airmass. A marginal risk day 1 is posted
for part of central and east central Wisconsin.

.LONG TERM...Tuesday Night Through Sunday
Issued at 344 AM CDT Mon Jun 12 2017

Forecast concerns continue to revolve around severe weather
potential through the middle of this upcoming week.  Will continue
to use a multi-model blend for this forecast.

Tuesday night through Wednesday night...Shortwave wave ridging will
be moving across the forecast area Tuesday night into Wednesday
morning.  It will help to surpress convection along the lingering
warm front, which will be lifting north.  Will still have a chance
of showers and storms, but severe weather chances will most likely
reside west of the region closer to a cold front.  This cold front
will move east on Wednesday, and move across the area on Wednesday
night.  As temperatures cool aloft with incoming height falls,
severe chances will ramp up again late Wednesday afternoon into
Wednesday evening.  It appears that the highest chances of severe
weather will occur over central and north-central WI where
convection has better potential to interact with daytime instability
than further east. Damaging winds and large hail will continue to be
the primary threats.

Rest of the forecast...Behind the front, temperatures will remain
above normal though should see a reprieve from the higher humidity.
The region will be on the southern periphery of broad shortwave
troughing on Thursday through Saturday.  As height falls gradually
occur should see perhaps a small chance for showers expand on Fri
and Sat to cover most of the area. Then turning cooler and more
pleasant by late in the weekend.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 517 AM CDT Mon Jun 12 2017

Scattered ifr cigs and vsbys due to fog were noted over north
central and parts of central Wisconsin which mainly impacts the
RHI and AUW tafs. The chance for thunderstorms will continue
today over mainly central and east central Wisconsin as a frontal
boundary stalls over the area. Convection will spread back
northward tonight into Tuesday. Otherwise after a period of
IFR/MVFR cigs this morning, VFR conditions to return this
afternoon, but with thunderstorms chances increasing.
&&

.HYDROLOGY...
Issued at 344 AM CDT Mon Jun 12 2017

The widespread 2 to 4 inches of rain which fell across
North Central Wisconsin the last 24 hours will increase flows on
the main stem rivers of the Menominee and Wisconsin. Flood
Advisories may be needed today for parts of these rivers. More
heavy rainfall is expected over central and east central Wisconsin
today and tonight. This area missed out on the heavier rainfall
the last 24 hours.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MPC
AVIATION.......TDH
HYDROLOGY......TDH
Hazardous weather outlook, Jun 12, 11:36 AM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1136 AM CDT Mon Jun 12 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131645-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1136 AM CDT Mon Jun 12 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected at times later this afternoon south of
a Merrill to Sturgeon Bay line, and then across the entire area
tonight. A few of the storms could become severe with damaging
winds and hail, especially south of a Merrill to Sturgeon Bay line.
Torrential rainfall is also expected with the storms that could
lead to urban street flooding and ponding of water on area roadways.

Due to the heavy rainfall on Sunday and Sunday night, the Wisconsin
River continues to flow faster than normal. Caution should be used
if boating or fishing on the Wisconsin River. Other rivers across
the region will also be on the rise.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional periods of thunderstorms will occur from Tuesday through
Wednesday night. It is difficult to pinpoint the specific timing
and impacts of these storms, but it appears that a severe weather
threat could develop on Wednesday afternoon and evening.

A chance of thunderstorms will return on Friday and Saturday.
Severe weather appears unlikely at this time.

The Wisconsin River will continue to flow faster than normal
due to recent heavy rains and additional rainfall expected
over the next few days. Other rivers across north-central and
northeast Wisconsin will be on the rise as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this afternoon and tonight,
especially south of a Merrill to Sturgeon Bay line. Spotters are
requested to report wind gusts over 45 mph, hail over 1/2 inch in
diameter or any flooding.

LMZ521-522-541>543-131645-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1136 AM CDT Mon Jun 12 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

There is a chance of thunderstorms late this afternoon south
of Sturgeon Bay which could pose a hazard to mariners. There
is a chance of thunderstorms across the entire area tonight.
Some of these storms could produce strong winds, frequent cloud
to water lightning strikes and blinding rain which could reduce
visibilities below one mile for a period of time. The greatest
risk of strong winds will be south of Sturgeon Bay.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periods of thunderstorms are likely to occur from Tuesday through
Wednesday night. The storms may pose a hazard to mariners.

Dense fog will also be possible at times through Wednesday as a
humid airmass settles across the region.

A chance of thunderstorms will return on Friday and Saturday.
Severe weather appears unlikely at this time.

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:05 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas40 min
Jun 11, 7:22 PM CDTAreal Flood AdvisoryGRBVilas5 hr
Jun 11, 7:40 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas65 min
Jun 11, 7:56 PM CDTSevere Thunderstorm WarningGRBFlorence49 min
Jun 11, 7:58 PM CDTAreal Flood AdvisoryGRBOneida5 hr
Jun 11, 8:09 PM CDTSevere Thunderstorm WarningGRBForest, Oneida33 min
Jun 11, 8:13 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon62 min
Jun 11, 8:52 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest38 min
Jun 11, 8:53 PM CDTSpecial Weather StatementGRBFlorence, Forest67 min
Jun 11, 9:00 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln45 min
Jun 11, 9:11 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Shawano49 min
Jun 11, 9:18 PM CDTSevere Thunderstorm WarningGRBForest, Marinette, Oconto42 min
Jun 11, 9:32 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln26 min
Jun 11, 9:51 PM CDTSpecial Weather StatementGRBLincoln39 min
Jun 11, 10:15 PM CDTSpecial Weather StatementGRBLanglade, Lincoln45 min
Jun 11, 11:23 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca and 1 more67 min
Jun 12, 1:34 AM CDTSpecial Marine WarningGRB41 min
Jun 12, 2:12 AM CDTSpecial Marine WarningGRB48 min
Jun 12, 4:04 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
Jun 12, 4:04 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
Jun 12, 6:20 AM CDTAreal Flood AdvisoryGRBLincoln, Marathon, Oneida, Portage48 hr
Jun 12, 11:46 AM CDTRiver Flood WarningGRBLincoln, Marathon3 days
Jun 12, 3:43 PM CDTSpecial Weather StatementGRBWaushara47 min
Jun 12, 4:02 PM CDTSevere Thunderstorm WarningGRBWaushara43 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningGRBPortage, Wood58 min
Jun 12, 4:54 PM CDTSpecial Weather StatementGRBWaushara, Winnebago51 min
Jun 12, 5:08 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago36 min
Jun 12, 5:39 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood51 min
Jun 12, 5:42 PM CDTSevere Thunderstorm WarningGRBWaushara63 min
Jun 12, 6:05 PM CDTSevere Thunderstorm WarningGRBWaupaca55 min
Jun 12, 6:24 PM CDTAreal Flood AdvisoryGRBCalumet, Waushara, Winnebago3 hr
Jun 12, 6:30 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage30 min
Jun 12, 6:35 PM CDTAreal Flood AdvisoryGRBBrown, Outagamie, Waupaca3 hr
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Shawano, Waupaca, Winnebago40 min
Jun 12, 6:40 PM CDTSpecial Marine WarningGRB2 hr
Jun 12, 6:53 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago52 min

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.